Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 16, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 25, 2025, 6:47 PM CDT for Knox County, Illinois. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2025, 6:47 PM CDT (23:47 UTC)
- Expired
- Jul 25, 2025, 9:36 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Knox County, IL
The radar
The Quad Cities radar (KDVN), 94 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:38 PM CDT | RAIN 4 | Delong, IL | 4 inches of rain was reported in DeLong within 2 hours. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
608
WGUS53 KILX 252347
FFWILX
ILC095-260300-
/O.NEW.KILX.FF.W.0016.250725T2347Z-250726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
647 PM CDT Fri Jul 25 2025
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Southwestern Knox County in west central Illinois...
* Until 1000 PM CDT.
* At 647 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Abingdon, Knoxville, London Mills, St. Augustine, Delong and
Gilson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4071 9021 4071 9039 4071 9041 4071 9042
4071 9044 4072 9044 4077 9044 4082 9044
4083 9044 4085 9044 4087 9044 4093 9027
4087 9017
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Copple2 follow-up statements
444
WGUS73 KILX 260044
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
744 PM CDT Fri Jul 25 2025
ILC095-260300-
/O.CON.KILX.FF.W.0016.000000T0000Z-250726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Knox IL-
744 PM CDT Fri Jul 25 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING FOR SOUTHWESTERN KNOX COUNTY...
At 743 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 3 and 4 inches of rain have
fallen. The expected rainfall rate is 1 to 2 inches in 1 hour. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Abingdon, Knoxville, London Mills, St. Augustine, Delong and
Gilson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4071 9021 4071 9039 4071 9041 4071 9042
4071 9044 4072 9044 4077 9044 4082 9044
4083 9044 4085 9044 4087 9044 4093 9027
4087 9017
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
Copple203
WGUS73 KILX 260236
FFSILX
Flash Flood Statement
National Weather Service Lincoln IL
936 PM CDT Fri Jul 25 2025
ILC095-260246-
/O.CAN.KILX.FF.W.0016.000000T0000Z-250726T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Knox IL-
936 PM CDT Fri Jul 25 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN KNOX COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 700 PM CDT Saturday for
portions of central and west central Illinois.
&&
LAT...LON 4071 9021 4071 9039 4071 9041 4071 9042
4071 9044 4072 9044 4077 9044 4082 9044
4083 9044 4085 9044 4087 9044 4093 9027
4087 9017
$$
CoppleWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:14 PM CDT, 3 hours 33 minutes earlier. Its key messages:
- A low probability (5-15% chance) of severe weather exists north of the I-70 corridor both today and Saturday.
- A Heat Advisory is in effect along and south of a Quincy to Paris line through Saturday. The oppressive heat will spread back northward across all of central Illinois Sunday through Tuesday as heat index values once again reach 105-115.
- Much cooler weather is on tap for the middle and end of next week...with a high probability (50-70% chance) that highs drop below 80 degrees by next Thursday.
Area forecast discussion, Jul 25, 3:14 PM CDT, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 314 PM CDT Fri Jul 25 2025 .KEY MESSAGES... - A low probability (5-15% chance) of severe weather exists north of the I-70 corridor both today and Saturday. - A Heat Advisory is in effect along and south of a Quincy to Paris line through Saturday. The oppressive heat will spread back northward across all of central Illinois Sunday through Tuesday as heat index values once again reach 105-115. - Much cooler weather is on tap for the middle and end of next week...with a high probability (50-70% chance) that highs drop below 80 degrees by next Thursday. && .DISCUSSION...(through next Thursday night) Issued at 217 PM CDT Fri Jul 25 2025 A slow-moving frontal boundary stretches from Topeka, Kansas, to Chicago, Illinois. South of I-70, a remnant outflow from this mornings convection is visible on satellite and radar. Both boundaries will be the focus for scattered thunderstorms this afternoon. A seasonably hot and humid airmass is present, with temperatures in the mid-to-upper 80s and dewpoints in the mid-70s. The RAP analyzes moderately buoyant boundary layer conditions (1500-2500 J/kg MLCAPE) across central and southeast IL. Modest deep-layer shear (< 25 kts) will limit severe weather coverage. However, steep low-level lapse rates (> 8 C/km) amid moderate buoyancy could support multi-cell clusters capable of damaging downburst winds through early evening. Tonight, better coverage of showers and thunderstorms will evolve further north near the frontal boundary as a modest (20-25 kt) low-level jet impinges from the south. High-resolution guidance highlights a corridor of convection developing near the frontal boundary from Kansas City to Chicago. High moisture content (PW > 2”) and slow storm motions bring a possibility of localized flash flooding. The 12z HREF QPF 6-hr PMM shows pockets of 1.5”-2” overnight, mainly north of the IL River Valley, where the 6-hr flash flood guidance may be exceeded. A Flood Watch has been issued for Knox, Stark, and Marshall counties due to the high probability of heavy rainfall. Additional thunderstorm activity is anticipated late Saturday morning and through the afternoon as a convectively-induced shortwave/MCV moves across central and northern IL. Robust PWATs and a lingering low-level jet will again favor localized pockets of +1”/hr rainfall rates. A low severe-weather risk also exists south of the frontal boundary and near any residual outflows. The continued hot and humid conditions have prompted an extension and expansion of the Heat Advisory through Saturday afternoon. Heat index values of 100-105 F will be common near and especially south of the I-72/Danville corridor. This advisory will likely be extended into Sunday, with a possible Extreme Heat Watch for Monday and Tuesday across parts of central and southeast IL. By then, the frontal boundary will have shifted north, mitigating rain/convective potential and associated temperature busts. Daily heat index values Monday and Tuesday are forecast to spike near 110 F. A major pattern change will occur by the middle of next week as the heat dome breaks down and an expansive area of Canadian high pressure sinks into the Upper Midwest and Great Lakes. Daily highs Thursday and Friday may not exceed 80 degrees. MJA && .AVIATION... (For the 18z TAFs through 18z Saturday Afternoon) Issued at 1255 PM CDT Fri Jul 25 2025 Look for mainly light southwest winds this afternoon, with VFR conditions north of a K1H2-KHUF line and spotty MVFR ceilings/visibility in -TSRA near/south of that line. CAMs suggest some development of showers/storms after 00z this evening, with the highest probability being at KPIA and KBMI. Since probs are not high enough for TEMPO even there, went with a few hours of PROB30 at each TAF location. AAT && .ILX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday evening for ILZ027-028-030. Heat Advisory until 7 PM CDT Saturday for ILZ049>051-053. Heat Advisory until 7 PM CDT Saturday for ILZ052-054>057-061>063- 066>068-071>073. &&
Hazardous weather outlook, Jul 25, 2:53 PM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 253 PM CDT Fri Jul 25 2025 ILZ027>031-036>038-040>048-262000- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard- 253 PM CDT Fri Jul 25 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Tonight. Heat indices up to 100 degrees are expected through early evening. Scattered thunderstorms are expected late this afternoon and evening. Some of these storms could become strong or severe. The primary hazards would be locally damaging wind gusts and heavy rain that could produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Dangerously hot conditions persist through early next week. Afternoon heat indices up to 110 degrees are likely. Isolated to scattered thunderstorms are expected through the weekend. Strong to severe thunderstorms are possible Saturday, with a threat of damaging winds and locally heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed late this afternoon and evening. ILZ049>057-061>063-066>068-071>073-262000- Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar- Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland- Lawrence- 253 PM CDT Fri Jul 25 2025 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Heat indices of 105 to 110 degrees are expected through early evening. A heat advisory is in effect through 7pm tomorrow. Isolated to scattered thunderstorms are possible this afternoon and evening. The primary hazards would be lightning, locally heavy rain, and gusty winds. Minor flooding will continue on the Little Wabash River near Clay City. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Dangerously hot conditions persist through early next week. Afternoon heat indices up to 110 degrees are likely. Isolated to scattered thunderstorms are expected through the weekend. While the severe weather threat appears low, areas of heavy rain are possible. Minor flooding will continue along the Little Wabash River near Clay City through Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Copple
In the hours before
Special weather statement, Jul 25, 4:35 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Lincoln IL
435 PM CDT Fri Jul 25 2025
ILZ061-062-066-252200-
Effingham-Shelby-Cumberland-
435 PM CDT Fri Jul 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SHELBY...
SOUTHWESTERN CUMBERLAND AND NORTHEASTERN EFFINGHAM COUNTIES THROUGH
500 PM CDT...
At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near
Teutopolis, or near Effingham, moving north at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Effingham, Teutopolis, Montrose, and Sigel.
This includes the following highways...
Interstate 57 between mile markers 160 and 172.
Interstate 70 between mile markers 94 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3912 8841 3913 8858 3929 8856 3926 8832
TIME...MOT...LOC 2135Z 193DEG 5KT 3919 8847
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DeubelbeissSpecial weather statement, Jul 25, 5:27 PM CDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Lincoln IL 527 PM CDT Fri Jul 25 2025 ILZ054>057-061>063-260030- Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark- Including the cities of Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, and Marshall 527 PM CDT Fri Jul 25 2025 ...FUNNEL CLOUDS SIGHTED OVER EAST CENTRAL ILLINOIS... Atmospheric conditions exist that favor the possible formation of weak circulations along a pre-existing boundary. Some of these circulations are occurring underneath developing showers and thunderstorms, where a funnel cloud may develop. Once the rain begins, the funnel cloud usually dissipates. Low hanging clouds can also appear to dip up and down at times, but they will not show signs of any rapid rotation. An actual funnel cloud will exhibit spinning in a counter-clockwise direction. In rare instances these funnels may briefly touch down. Stay alert and be prepared to move to a safe shelter if a funnel cloud approaches the ground. Deubelbeiss
Special weather statement, Jul 25, 6:39 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Lincoln IL
639 PM CDT Fri Jul 25 2025
ILZ027-260015-
Knox-
639 PM CDT Fri Jul 25 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN KNOX COUNTY THROUGH 715
PM CDT...
At 639 PM CDT, Doppler radar was tracking a strong thunderstorm over
Maquon, or 13 miles southeast of Galesburg, moving northeast at 20
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Abingdon, Knoxville, Victoria, Maquon, East Galesburg, Dahinda,
Delong, and Gilson.
This includes Interstate 74 between mile markers 50 and 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4079 9001 4072 9043 4076 9045 4087 9044
4104 9011
TIME...MOT...LOC 2339Z 247DEG 18KT 4081 9020
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
CoppleThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:52 PM CDT | Special Weather Statement | ILX | Jasper | 23 min |
| Jul 25, 1:26 PM CDT | Flood Watch | ILX | Knox, Marshall, Stark | 24 hr |
| Jul 25, 4:35 PM CDT | Special Weather Statement | ILX | Cumberland | 25 min |
| Jul 25, 6:39 PM CDT | Special Weather Statement | ILX | Knox | 36 min |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.